Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 20, 2015, 5:21 PM CDT for Lawrence County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 20, 2015, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WWUS84 KOHX 202221
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT MON JUL 20 2015
TNZ094-202300-
LAWRENCE TN-
521 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
600 PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMERTOWN...OR 11 MILES NORTH OF LAWRENCEBURG...MOVING SOUTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...SUMMERTOWN...ETHRIDGE AND HENRYVILLE.
LAT...LON 3536 8754 3542 8745 3546 8745 3546 8733
3545 8732 3543 8721 3528 8721 3523 8722
3520 8721 3520 8722 3517 8722 3515 8723
TIME...MOT...LOC 2221Z 302DEG 12KT 3540 8741
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:30 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 20, 4:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 430 PM CDT MON JUL 20 2015 .MESOSCALE UPDATE... CONVECTION OVER SOUTHERN MIDDLE TENNESSEE BELOW SEVERE LIMITS AND LOOKS LIKELY TO REMAIN THAT WAY DUE TO LACK OF ANY REAL FORCING. OVER THE NORTH LACK OF THUNDERSTORMS POSSIBLY DUE TO CAPPING AT MID LEVELS WITH 700 MBARS TEMPS 13 DEGREE CELSIUS FROM NORTHEASTERN ARKANSAS ACROSS NORTHERN PARTS OF WEST AND MIDDLE TENNESSEE INTO CENTRAL KENTUCKY. SURFACE COOL FRONT STRUNG OUT FROM SOUTH CENTRAL MISSOURI THEN UP ALONG THE OHIO RIVER FROM PADUCAH TO OWENSBORO. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>009-023>030- 056>064-075-077-093>095. && BOYD 01
Hazardous weather outlook, Jul 20, 4:59 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT MON JUL 20 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 459 AM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IN EFFECT TODAY FOR AREAS WEST OF THE CUMBERLAND PLATEAU...WHERE AFTERNOON HIGH TEMPERATURES WILL BE IN THE MIDDLE 90S...AND HEAT INDICES WILL TOP OUT AROUND 105 DEGREES. HOT WEATHER SAFETY WILL BE A TOP PRIORITY. YOU SHOULD TRY AND LIMIT YOUR TIME OUTDOORS DURING THE HOTTEST PART OF THE DAY...AND AVOID STRENUOUS ACTIVITY. KEEP YOUR BODY HYDRATED BY DRINKING SUFFICIENT AMOUNTS OF WATER. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND WILL BRING ALONG HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT SUMMER WEATHER WILL CONTINUE THROUGHOUT THE REMAINDER OF THE WEEK AND INTO NEXT WEEKEND AS WELL. MAXIMUM AFTERNOON HEAT INDEX VALUES WEST OF THE CUMBERLAND PLATEAU WILL START OUT IN THE MID TO UPPER 90S DURING THE FIRST PART OF THE PERIOD...BUT CREEP BACK TO AROUND 100 DEGREES BY NEXT WEEKEND. YOU SHOULD KEEP HOT WEATHER SAFETY IN MIND...AND AVOID STRENUOUS ACTIVITY DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 20, 2:10 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON JUL 20 2015
TNZ011-034-201945-
FENTRESS TN-PICKETT TN-
210 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND FENTRESS
COUNTIES UNTIL 245 PM CDT...
AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK AND PALL MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3637 8470 3638 8472 3637 8473 3635 8473
3635 8474 3634 8474 3633 8477 3630 8480
3629 8487 3624 8488 3621 8491 3618 8491
3621 8509 3623 8510 3655 8504 3660 8478
3647 8470 3643 8469 3641 8466
TIME...MOT...LOC 1910Z 268DEG 34KT 3637 8493
MR3Special weather statement, Jul 20, 4:09 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT MON JUL 20 2015
TNZ057-058-060-202145-
HICKMAN TN-MAURY TN-LEWIS TN-
409 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HICKMAN...LEWIS AND
WEST CENTRAL MAURY COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CENTERVILLE...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...CENTERVILLE...MOUNT PLEASANT...KIMMINS...HAMPSHIRE AND
GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3567 8764 3578 8745 3557 8718 3546 8739
3546 8745 3542 8745 3542 8748 3541 8748
3541 8750
TIME...MOT...LOC 2108Z 320DEG 13KT 3568 8752
MR3Special weather statement, Jul 20, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT MON JUL 20 2015
TNZ094-202300-
LAWRENCE TN-
521 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
600 PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMERTOWN...OR 11 MILES NORTH OF LAWRENCEBURG...MOVING SOUTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...SUMMERTOWN...ETHRIDGE AND HENRYVILLE.
LAT...LON 3536 8754 3542 8745 3546 8745 3546 8733
3545 8732 3543 8721 3528 8721 3523 8722
3520 8721 3520 8722 3517 8722 3515 8723
TIME...MOT...LOC 2221Z 302DEG 12KT 3540 8741
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:10 PM CDT | Special Weather Statement | OHX | Fentress | 35 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | OHX | Lewis | 36 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.